Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 151, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 8, 2014, 4:39 PM CDT for Marion County, Tennessee. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2014, 4:39 PM CDT (21:39 UTC)
- Expired
- Aug 8, 2014, 5:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Marion County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 4:45 PM CDT | TSTM WND DMG | Monteagle, TN | SEVERAL TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
950
WUUS54 KMRX 082139
SVRMRX
TNC115-082245-
/O.NEW.KMRX.SV.W.0151.140808T2139Z-140808T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
439 PM CDT FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN EASTERN TENNESSEE...
* UNTIL 545 PM CDT
* AT 438 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MONTEAGLE TO 8 MILES WEST OF SOUTH PITTSBURG...
AND WERE MOVING EAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3524 8585 3524 8582 3522 8574 3524 8569
3529 8571 3532 8556 3527 8549 3526 8544
3522 8540 3518 8539 3511 8539 3509 8536
3505 8538 3504 8541 3500 8543 3498 8548
3499 8586 3522 8586 3522 8587
TIME...MOT...LOC 2138Z 250DEG 23KT 3521 8587 3503 8587
$$
DMG2 follow-up statements
056
WWUS54 KMRX 082210
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
510 PM CDT FRI AUG 8 2014
TNC115-082245-
/O.CON.KMRX.SV.W.0151.000000T0000Z-140808T2245Z/
MARION TN-
510 PM CDT FRI AUG 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR MARION COUNTY...
AT 510 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH
OF GRUETLI-LAAGER TO SOUTH PITTSBURG...AND WERE MOVING EAST AT 25
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3529 8571 3532 8556 3527 8549 3526 8544
3522 8540 3518 8539 3511 8539 3509 8536
3505 8538 3504 8541 3500 8543 3498 8548
3499 8577 3514 8573 3523 8571 3524 8569
TIME...MOT...LOC 2210Z 263DEG 20KT 3527 8561 3501 8571
$$
DMG297
WWUS54 KMRX 082242
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
542 PM CDT FRI AUG 8 2014
TNC115-082251-
/O.EXP.KMRX.SV.W.0151.000000T0000Z-140808T2245Z/
MARION TN-
542 PM CDT FRI AUG 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY WILL EXPIRE AT
545 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...HEAVY RAIN AND GUSTY WINDS WILL STILL BE POSSIBLE WITH
THESE THUNDERSTORMS.
&&
LAT...LON 3529 8571 3532 8556 3527 8549 3526 8544
3522 8540 3518 8539 3511 8539 3509 8536
3505 8538 3504 8541 3500 8543 3498 8548
3499 8577 3514 8573 3523 8571 3524 8569
TIME...MOT...LOC 2237Z 250DEG 23KT 3527 8561 3501 8571
$$
DMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:20 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 8, 2:20 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 320 PM EDT FRI AUG 8 2014 .SHORT TERM (TONIGHT AND SATURDAY)...SURFACE WARM FRONT EXTENDS NE THROUGH SOUTHEAST TN AND CONTINUES THROUGH N MIDDLE TN. A SHORT WAVE WILL MOVE SLOWLY INTO MIDDLE TN THROUGH THE PERIOD. SURFACE LOW PRESSURE WILL ACCOMPANY THE FRONT. WARM AND MOST AIRMASS IN PLACE. PWAT VALUES NEAR 2.00 AND DEEP WARM CLOUD LAYER WILL MAKE CONDITIONS FOR HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE. TIMING AND PLACEMENT OF EXTENDED PERIODS OF RAINFALL REMAIN UNCERTAIN WITH RELATIVELY WEAK SYNOPTIC FEATURES. MOST FAVORABLE AREAS ARE ACROSS NE TN AND SW VA MAINLY DUE TO STORM MOTION AND LOCATION NORTH OF WARM FRONTAL BOUNDARY. TEMPERATURES WILL BE CONFINED INSIDE CLIMO DUE TO DEEP MOISTURE. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)...OVERALL...LONGTERM PERIOD STILL LOOKS FAIRLY WET WITH MAX TEMPS SEVERAL DEGREES BELOW GUIDANCE DUE TO CLOUD COVER AND RAIN. AS WITH YESTERDAY...MODELS STILL LOOK TO BE IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN. DRIER AIR STILL PROGGED TO RETURN BY WEDNESDAY NIGHT INTO THURSDAY. SHOWERS AND THUNDERSTORMS SHOULD BE ONGOING TO START THE PERIOD ON SATURDAY NIGHT AS AN UPPER LEVEL SHORTWAVE CONTINUES MOVING THROUGH. INGREDIENTS STILL IN PLACE TO WHERE WILL HAVE TO CONTINUE TO MONITOR THE POTENTIAL FOR A FLOODING THREAT DURING THIS TIME. IT REALLY DEPENDS ON HOW MUCH PRECIP ACTUALLY FALLS THROUGH THE REST OF THE DAY TODAY (FRIDAY) AND UP UNTIL THE START OF THE LONGTERM. ALSO...WITHOUT A DISTINCT FOCUSING MECHANISM IN PLACE...IT IS VERY DIFFICULT TO PINPOINT WHICH AREAS WILL SEE THE GREATEST RAINFALL SINCE THE SHOWERS AND STORMS ARE MORE SCATTERED IN NATURE. UPPER LEVEL SHORTWAVE STILL MOVING THROUGH ON SUNDAY. SO FROM SATURDAY NIGHT THROUGH SUNDAY...SEVERAL ROUNDS OF SHOWERS AND STORMS SHOULD CONTINUE AS SOUNDINGS ARE STILL VERY SATURATED WITH ELEVATED PWS RANGING FROM NEAR 1.75 TO 2 INCHES. PRECIP EFFICIENCY DURING THIS TIME WILL REMAIN HIGH DUE TO WARM LAYER DEPTHS REMAINING BETWEEN 11 AND 12K FEET ALONG WITH MARGINAL CAPE AND WEAK SHEAR. SUNDAY NIGHT INTO EARLY MONDAY ANOTHER SHORTWAVE ADVANCES DOWN OUT OF THE NW. THIS ADVANCING WAVE WILL HELP TO PUSH THIS SLOW MOVING LOW OFF TO OUR NE. FOR THIS REASON...IT LOOKS LIKE THERE SHOULD BE A BREAK IN THE PRECIP FROM SUNDAY NIGHT THROUGH EARLY MONDAY WHILE IN BETWEEN THESE TWO FEATURES. BY MONDAY AFTERNOON MODELS SHOW NEW CONVECTION AND SHOWERS DEVELOPING WITH THE ARRIVAL OF THE AFOREMENTIONED SHORTWAVE. THIS ACTIVITY SHOULD PERSIST INTO THE OVERNIGHT HOURS OF MONDAY AND EARLY TUESDAY MORNING. THEN WE MAY HAVE YET ANOTHER BREAK IN PRECIP FROM LATE TUESDAY MORNING THROUGH AFTERNOON AS SOMEWHAT DRIER AIR STARTS TO WORK ITS WAY IN...BUT THEN WE HAVE THE WEAK COLD FRONT TO DEAL WITH. THE FRONT BEGINS TO MOVE IN BY TUESDAY EVENING INTO WEDNESDAY...ISOLATED SHOWERS AND STORMS ARE EXPECTED WITH THE ARRIVAL OF THE FRONT. WILL CONTINUE ISOLATED SHOWERS AND STORMS ON WEDNESDAY AS THE FRONT CONTINUES TO PUSH THROUGH THE AREA. FINALLY BY THURSDAY...AND MORE SO ON FRIDAY...DRIER AIR LOOKS TO FILTER IN BEHIND THE FRONT WITH A DRY END TO THE WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 87 72 87 / 60 70 60 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 69 85 70 85 / 70 80 60 60 OAK RIDGE, TN 69 85 70 85 / 70 70 60 60 TRI CITIES AIRPORT, TN 66 82 67 82 / 80 80 60 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON/SR
Hazardous weather outlook, Aug 8, 2:36 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 336 PM EDT FRI AUG 8 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-091745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 136 PM EDT FRI AUG 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SOME LOCALLY HEAVY RAINFALL MAY DEVELOP BY THIS EVENING...MAINLY IN THE MOUNTAINS ALONG THE TENNESSEE AND NORTH CAROLINA LINE...BUT ALSO OVER THE HIGHER TERRAIN AREAS OF NORTHEAST TENNESSEE AND SOUTHWESTERN VIRGINIA. SOME LOCALIZED FLOODING IS POSSBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... PERIODS OF HEAVY RAINFALL ARE POSSIBLE SATURDAY DUE TO A SLOW MOVING STORM SYSTEM. LOCALIZED HEAVY AREAS OF RAIN COULD PRODUCE UP TO 2 INCHES OF RAIN BY SUNDAY MORNING...WHICH MAY CAUSE AREA CREEKS AND STREAMS TO RISE DURING THIS TIME AND MAY ALSO CAUSE PONDING OF WATER ACROSS LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND FOR FLOODING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 10:05 AM CDT | Areal Flood Advisory | MRX | Monroe, Polk | 3 hr |
| Aug 8, 5:18 PM CDT | Severe Thunderstorm Warning | MRX | Sequatchie | 30 min |
| Aug 8, 5:47 PM CDT | Special Weather Statement | MRX | Hamilton, Marion | 58 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.